Alert archive / Illinois / Tornado Warnings in 2000
Tornado Warning 39, NWS St. Louis, MO
NWS St. Louis, MO issued this tornado warning at Jul 18, 2000, 6:19 PM CDT for Calhoun County, Illinois; Lincoln County, Missouri. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 18, 2000, 6:19 PM CDT (23:19 UTC)
- Expired
- Jul 18, 2000, 7:00 PM CDT
- In force
- 41 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Calhoun County, IL, Lincoln County, MO
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.3 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1400 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KLSX 182320 TORSTL ILC013-MOC113-190000- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 619 PM CDT TUE JUL 18 2000 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * TORNADO WARNING FOR... NORTHEASTERN LINCOLN COUNTY IN EAST CENTRAL MISSOURI CALHOUN COUNTY IN WEST CENTRAL ILLINOIS * UNTIL 700 PM CDT * AT 619 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO OVER ELSBERRY...MOVING EAST-SOUTHEAST AT 15 MPH. * LOCATIONS IN THE PATH... HAMBURG FOLEY HARDIN BATCHTOWN MEPPEN THIS TORNADO WARNING IS AN UPGRADE TO THE SEVERE THUNDERSTORM WARNING PREVIOUSLY ISSUED FOR THE WARNED AREA. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER NOW! A BASEMENT OFFERS THE BEST PROTECTION. IF A BASEMENT IS NOT AVAILABLE...MOVE TO THE LOWEST FLOOR AND SEEK SHELTER IN A SMALL INTERIOR ROOM. STAY AWAY FROM OUTSIDE WALLS AND WINDOWS. MOBILE HOMES SHOULD BE ABANDONED IN FAVOR OF A MORE SUBSTANTIAL STRUCTURE. DO NOT TRY TO OUTRUN A TORNADO IN A VEHICLE. LAT...LON 3928 9085 3911 9094 3897 9056 3918 9055 TRUETT/FG
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this tornado warning went out at Jul 18, 3:25 PM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Jul 18, 3:25 PM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 345 AM CDT TUE JUL 18 2000 MAIN PROBS TO BE PCPN AND TEMPS. QSTNRY FNT ACRS CTRL PTNS OF FA SHUD BE THE FOCUS FOR CNVCTN LT THIS AFTN AND EVE. SAT PIX SHWS AREA OF CLDNS OVR NRN MO IN ASSOC WITH VORT MAX OVR W CTRL MO AT MIDDAY WITH SUM TSRA BGNG TO DVLP IN N CTRL MO. S/WV TROF TO MV ACRS RGN THIS EVE AND LO LVL FLO ACRS FNTL BNDRY BRINGING HIGH PW AIR INTO RGN WITH SFC DPS IN IN MID 70S OVR SRN MO. MDLS MV S/WV TO SE IN MEAN FLOW ALFT AS 50H HI RETROGRADES TO SW US BY 72H AND ANOTHER S/WV ROTATES THRU L/WV TROF OVR ERN CAN. SFC FNT TO CONT S AND BE OUT OF FA BY LT TNGT AND PCPN SHUD END OVR RGN. WITH XPCTD CNVCTV DVLPMT OVR ZNS SHORTLY WL ADD A THIS EVE PD TO ZNS FOR LIKELY POPS AND THEN CHC POPS TNGT IN CTRL AND SRN ZNS. WED LKS DRY BUT WL INTRO POPS AGAIN FOR THU AS SFC HI MVS EAST AND FNT BGNS TO WAVE BACK N. TEMPS TO BE BLO NKRML THRU PD WITH SUM WRMUP ON THU. IN XTNDD WL KP CHC IN NRN AND ERN ZNS FOR FRI THEN DRY FOR REMAINDER OF PD. .STL...NONE. WDB
In the hours before
Special weather statement, Jul 18, 1:13 PM CDT, 5 hours 6 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-034>036 -041-042-047>052-059>065-072>075-084-085-099-191100- SEVERE WEATHER OUTLOOK...CORRECTED... NATIONAL WEATHER SERVICE ST LOUIS MO 1140 AM CDT JUL 18 2000 THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT OVER ALL THE COUNTY WARNING AREA. SKYWARN ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON OR TONIGHT...AND EMERGENCY MANAGERS - STORM SPOTTERS SHOULD KEEP ALERT FOR LATER UPDATES CONCERNING THE SEVERE WEATHER POTENTIAL. A COLD FRONT MOVING SLOWLY SOUTHEAST ACROSS THE REGION WILL PROVIDE THE FOCUS FOR THUNDERSTORM DEVELOPMENT. THE MAIN THREAT FROM THESE STORMS IS THE POSSIBILITY OF GUSTY WINDS AND LARGE HAIL. THIS OUTLOOK COVERS THE COUNTY WARNING AREA OF THE NATIONAL WEATHER SERVICE OFFICE IN ST LOUIS. AREAS INCLUDED ARE PORTIONS OF EASTERN AND CENTRAL MISSOURI AND SOUTHWEST ILLINOIS. WDB/KRS CORRECTED WORDING FOR SLIGHT RISK IN 1ST PARAGRAPH.
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 5:57 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Greene | 48 min |
| Jul 18, 6:12 PM CDT | Tornado Warning | LSX | Greene, Jersey | 48 min |
| Jul 18, 6:48 PM CDT | Tornado Warning | LSX | Macoupin | 42 min |
| Jul 18, 5:49 PM CDT | Severe Thunderstorm Warning | LSX | Montgomery | 41 min |
| Jul 18, 5:57 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Pike | 48 min |
| Jul 18, 6:00 PM CDT | Tornado Warning | LSX | Montgomery | 45 min |
| Jul 18, 6:25 PM CDT | Tornado Warning | LSX | Lincoln, Warren | 50 min |
Nearby
Tornado Warnings in Illinois, 2000Tornado Warnings in Missouri, 2000Every tornado warning in 2000Tornadoes in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.